Michigan, 2020

Hail and Damaging Winds in Michigan, June 10, 2020

June 10, 2020 · NWS DTX · 56 events in 14 counties and zones

Numerous severe thunderstorms occurred across southeast Michigan on June 10 as a strong upper level wave swept over the Great Lakes while an unstable low-level air mass was in place. This warm and moist environment was brought into place by the remnants of Tropical Storm Cristobal which tracked through the western Great Lakes the evening before.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
56

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Numerous severe thunderstorms occurred across southeast Michigan on June 10 as a strong upper level wave swept over the Great Lakes while an unstable low-level air mass was in place. This warm and moist environment was brought into place by the remnants of Tropical Storm Cristobal which tracked through the western Great Lakes the evening before. Wind damage was widespread across the area with hundreds of thousands of customers losing power due to downed trees and wires.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 10, 10:44 AM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 10, 10:44 AM EST, 1 hour 22 minutes before
Area Forecast Discussion...corrected author
National Weather Service Detroit/Pontiac
MI 1144 AM EDT Wed Jun 10 2020

.UPDATE...

Southwest flow already gusting up to 25-30 kts accompanied by CWA-
wide dewpoints firmly in the 72-74 range by 15z this morning. 12z DTX
sounding indicated 1200 j/kg MLCAPE with a pronounced H7 cap beneath
the resident shortwave ridge axis. Mean lapse rates from the cap to
the EL, which resides around 36kft, averaging a pedestrian but still
adequate 6C/KM or slightly better. Gravity waves within the
disspating morning stratocu field over eastern areas indicative of
the last vestigates of the nocturnal inversion while an increasingly
agitated cu field has begun taking shape to the south and southwest.
Convection remains unlikely in the very near term as capping will
persist until the coincident arrival of cooler temperatures
associated with increasing mid-level height falls and greater deep
layer moisture over over northern Indiana around 17z, at which time
data from a 17z special release will be incoming.

Momentum fields will ramp up considerably in the 18-00z time frame
as the shortwave over northeast Missouri acquires a shaprly negative
tilt and lifts toward Lower MI. Superposition of strong dynamic
forcing (especially south), the strengthening deep layer wind field,
and MLCAPE on the order of 2000-2500 j/kg will anchor a widespread
severe thunderstorm threat with evolution toward a high end threat
with time and especially with eastward extent. Convective mode will
be largely modulated by SSW bulk shear increasing from 35kts early
this afternoon to 50kts or greater over the eastern half of the CWA
during the peak of the event. SSW shear certainly supportive of a
few supercells especially over central/eastern zones (i.e. away from
the impinging cold front). Otherwise, convection is expected to
organize into linear/bowing structures supported by strong/deep rear
inflow. Regardless of convective mode, ample dry air noted on the
morning sounding and vigorous updraft intensity will support
strong/significant downbursts. Any supercells will also pose a
marginal hail threat, any greater potential likely limited the
overall warm thermal profile. Strongly veered SSW wind proifle
suggests extremely limited availability of streamwise vorticity to
existing supercells as confirmed by paltry 0-0.5 SRH of 50-100
m2/s2. In any case, the greatest tornado threat will most likely
occur with localized bottom-up type development (i.e. apex of bows,
etc) rather than with supercells.

&&

.PREV DISCUSSION...
Issued at 634 AM EDT Wed Jun 10 2020

AVIATION...

Showers and a few thunderstorms will lift into KMBS/KFNT early in
the forecast as the influence of the mid latitude shortwave begin to
take over as the remnants of Cristobal lift quickly north. More
active convection will then develop this afternoon and persist into
early evening as pre-frontal through forcing and the cold front
itself focus storm development. Some of this activity will likely be
severe with the coverage dependent on the amount of instability that
can build this morning into early/mid afternoon. Activity clears
rather quickly with the front 22z-00z with lingering showers for
another hour or two. Cigs will edge up to lower VFR and most likely
break out a bit, but remain largely in place throughout the
forecast. Gusty south to southwest flow will also be persistent with
a peak period midday today and again overnight in the wake of cold
fropa.

For DTW...Quiet conditions through noon with increasing convective
chances thereafter. Best chance comes after 20z as an organized line
(or two) of convection lift through the region. Severe storms will
be likely within these organized areas of convection. Activity
shifts east quickly after 00z.

DTW THRESHOLD PROBABILITIES...

* High for cigs aob 5000 feet today into tonight.

* High confidence in thunderstorms impacting the terminal 20Z-00Z
  today.

PREV DISCUSSION...
Issued at 315 AM EDT Wed Jun 10 2020

DISCUSSION...

Severe thunderstorms are expected late this afternoon and early
this evening, and southeast Michigan is now under a moderate
risk of severe weather.

Tropical moisture has finally arrived, as surface dew pts have now
surged into the upper 60s to lower 70s as the circulation of
Cristobal tracks through western Great Lakes. 00z DTX sounding also
indicated a 5 C dew pt at 700 MB. Meanwhile, strong upper level PV
anomaly/500 MB height fall (-120 M) center exiting Missouri this
morning and lifting through the western Ohio Valley this afternoon.
This system will be merging with/becoming absorbed with the northern
stream upper level energy tracking through the Dakotas, leading to
a negative tilted trough axis.

Warm 700 MB temps (14-15 C)/capping layer over southern Missouri
yesterday evening will be working through southern Lower Michigan
(12 C temps at 700 MB) this morning (12-17z), but then large scale
forcing/PV advection/mid level cold pool (-10 to -12 C at 500 MB)
will quickly weaken the cap during the late afternoon hours, with
vigorous convective development expected as MLcapes look to reside in
the 1500-2500 J/kg range, potentially reaching as high as 3000 J/kg
per 00z NAM (based off surface temps of 88-90 degrees over lower 70s
for dew pts). K index aoa 40 C, supporting widespread coverage
roughly in the 20-24Z time frame.

0-1 KM bulk shear/SRH increasing to around 30 knots/125 m2/s2
respectively, as 45+ knot flow at 850 MB works through the area.
This is adequate low level shear for discrete
supercells/tornadogenesis/bowing segments, but the consensus of SPC
HREF is for more of solid line of thunderstorms developing producing
damaging winds as 60-70 knot jet in the 700-500 MB layer arrives,
along with DCAPES around 1500 J/kg leading to high confidence in winds
in excess of 60 mph and likely around 70 mph in enhanced areas.

Any rotating cells will be capable of large hail with plenty
of cape density around freezing level. PW values around 2
inches/over 200 percent of normal will promote prolific rain
producers as well, but quick movement of storms (50-55 MPH) suggests
mostly minor/urban type flooding.

Outside of thunderstorm activity, within the warm sector in the
afternoon, enough mixing/gradient winds for gusts of 35 to 40 mph.
Even this evening/tonight with the post frontal
cold advection, potential for similar gusts as 925 MB temps fall to
around 10 C, with 850 MB temps down in upper single numbers. This
cool cyclonic flow overnight will maintain a low chance of showers
with steep low level lapse rates.

Broad upper level trough on Thursday with sharper trough axis diving
south through the Great Lakes on Friday, delivering a good shot of
cold air to start the weekend, as 850 mb temps bottoming out around
zero over Lower Michigan, per 00z Euro. The cold front coming
through Friday looks moisture starved and LI's look to stay just
slightly positive. None-the-less, would not be surprised if shower
activity has better coverage than outgoing forecast (slight chance)
Friday afternoon into Friday evening.

The forecast for the weekend and early next week will hinge on where
the cutoff 500 MB low center develops, as spokes of energy and
diurnal instability will provide for periodic chances of showers.
However, the GFS and Canadian solutions are much farther east than
the Euro solution and suggest dry conditions and seasonably warm
conditions next week, which looks to be the direction of the
forecast for now.

MARINE...

The remnants of Post-Tropical Cyclone Cristobal will take aim at the
central Upper Peninsula with minimum central pressure deepening a
bit as it turns toward the northeast. Elevated winds within the warm
sector reside where the surface gradient constricts, even while the
center of the storm stays over the northern Great Lakes. Increasing
confidence for severe marine thunderstorms this afternoon and
evening with equal chances across all waterways. The most severe
storms will produce locally high waves and the potential for gusts
around 45 knots. Periods of heavy downpours and embedded rotating
severe thunderstorms will accompany this system. Frequent non-
thunderstorm gusts to gales are expected today, mainly over Saginaw
Bay and the southern Lake Huron shoreline.

Activity largely diminishes early Wednesday night as winds veer
southwesterly before additional lower precipitation chances
accompany a secondary low/trough/front very early Thursday morning.
Winds will fall below criteria with cooler westerly flow in the wake
of the front. Dry conditions arise on Friday as high pressure slowly
builds in with flow gradually becoming northwesterly. This will
maintain favorable boating conditions into the beginning of next
week.

HYDROLOGY...

Tropical moisture in place expected to result in torrential
downpours/efficient rainfall production as thunderstorms develop
this afternoon before ending early this evening.

The strong to severe thunderstorms will put down a quick inch of
rainfall across most areas, but localized higher amounts of 2 inches
or more is possible where thunderstorms are repeated. The rapid
movement of the storms is expected to limit flooding to mostly urban
and small stream advisory type flooding.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Lakeshore Flood Warning until 5 AM EDT Thursday for MIZ063-070.

Lake Huron...Gale Warning until 11 PM EDT this evening for LHZ421-422-441>443.

Lake St Clair...Small Craft Advisory until 8 PM EDT Thursday for LCZ460.

Michigan waters of Lake Erie...Small Craft Advisory until 8 PM EDT Thursday for LEZ444.

&&

UPDATE.......JVC
AVIATION.....DG
DISCUSSION...SF
MARINE.......KK
HYDROLOGY....SF

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jun 10, 3:12 AM EST, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
412 AM EDT Wed Jun 10 2020

MIZ047>049-053>055-060>063-068>070-075-076-082-083-110900-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
412 AM EDT Wed Jun 10 2020

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

There is a moderate risk of severe thunderstorms between 3-9 PM today,
as numerous severe thunderstorms are expected to develop.

The main hazard will be damaging wind gusts to around 70 MPH, but a
few tornadoes and large hail in excess of 1 inch are also possible.
The storms will also produce torrential rainfall, which will lead to
minor urban and small stream type flooding.

Storms will track northeast between 50-55 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Dispatchers please notify your emergency managers immediately...
Spotter activation is likely this afternoon and early this evening.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-110900-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
412 AM EDT Wed Jun 10 2020

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Numerous severe thunderstorms are expected to develop this afternoon
and evening producing damaging wind gusts of 50 knots or greater.
Large hail and waterspouts are also not out of the question.
Torrential rainfall will occur with these storms, significantly
reducing visibility. Storm motion will be northeast at 45 knots.

Gale Warnings and Small Craft Advisories are in effect. Refer to the
latest marine forecasts for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small craft advisories continued Thursday for Lake St. Clair and
Lake Erie.

.SPOTTER INFORMATION STATEMENT...

Dispatchers please notify your emergency managers immediately...
Spotter activation is likely this afternoon and early this evening.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

SF

The radar

The Detroit radar (KDTX), 94 km away, was scanning. The volume nearest the first event began at 17:07 UTC.

Open the radar archive at this moment

Event by event

54 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Saginaw

When
June 10, 12:06 PM EST
Where
Saginaw County, 1 mi W of Shields
Measured
54 kt (62 mph) estimated gust
Reported by
Broadcast Media
Coordinates
43.420, -84.070

Several trees were reported blown down.

Thunderstorm Wind, Saginaw

When
June 10, 12:07 PM EST
Where
Saginaw County, 0.69 mi S of Nelson
Measured
54 kt (62 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.320, -84.230

Multiple power line poles and wire down, along with a barn damaged.

Thunderstorm Wind, Saginaw

When
June 10, 12:07 PM EST
Where
Saginaw County, Hemlock
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
43.420, -84.230

Seven large trees blown down, 3 of them fell onto houses.

Thunderstorm Wind, Saginaw

When
June 10, 12:09 PM EST
Where
Saginaw County, 1 mi W of Shields
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.420, -84.070

Two trees and a power line reported down.

Thunderstorm Wind, Saginaw

When
June 10, 12:10 PM EST
Where
Saginaw County, 2.04 mi NE of Shields
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.440, -84.020

A tree was reported down.

Thunderstorm Wind, Saginaw

When
June 10, 12:12 PM EST
Where
Saginaw County, 1 mi W of Saginaw
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.420, -83.990

A tree was reported down.

Thunderstorm Wind, Saginaw

When
June 10, 12:13 PM EST
Where
Saginaw County, 1.22 mi NE of Saginaw
Measured
55 kt (63 mph) measured gust
Reported by
Public
Coordinates
43.430, -83.950

Thunderstorm Wind, Midland

When
June 10, 12:14 PM EST
Where
Midland County, 0.69 mi S of Midland
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.610, -84.230

Eight inch diameter tree blown down, along with numerous small branches.

Thunderstorm Wind, Saginaw

When
June 10, 12:14 PM EST
Where
Saginaw County, 0.69 mi S of Carrollton
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.440, -83.920

A tree fell onto a car.

Thunderstorm Wind, Saginaw

When
June 10, 12:15 PM EST
Where
Saginaw County, 2.56 mi NE of Shields
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.450, -84.020

Multiple large trees reported down.

Thunderstorm Wind, Saginaw

When
June 10, 12:16 PM EST
Where
Saginaw County, 0.85 mi NE of Mershon
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.460, -83.940

Trees reported down.

Thunderstorm Wind, Saginaw

When
June 10, 12:16 PM EST
Where
Saginaw County, 2 mi SW of Saginaw
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.400, -83.998

Numerous trees reported down, along with a roof blown off.

Thunderstorm Wind, Saginaw

When
June 10, 12:18 PM EST
Where
Saginaw County, (Mbs)tri City Apt Sa
Measured
60 kt (69 mph) measured gust
Reported by
ASOS
Coordinates
43.530, -84.080

Thunderstorm Wind, Bay

When
June 10, 12:26 PM EST
Where
Bay County, 1.47 mi SSE of Willard
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.650, -84.110

Wires reported down, causing a grass fire.

Thunderstorm Wind, Bay

When
June 10, 12:30 PM EST
Where
Bay County, 1.38 mi S of Linwood
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.710, -83.970

Multiple reports of trees and wires down.

Thunderstorm Wind, Bay

When
June 10, 12:40 PM EST
Where
Bay County, 2.56 mi NE of Pinconning
Measured
54 kt (62 mph) estimated gust
Reported by
Public
Coordinates
43.880, -83.940

Trees reported down on the road.

Thunderstorm Wind, Huron

When
June 10, 12:57 PM EST
Where
Huron County, 0.85 mi SW of Sebewaing
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.720, -83.460

Trees reported blown down.

Thunderstorm Wind, Huron

When
June 10, 12:57 PM EST
Where
Huron County, Sebewaing
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.730, -83.450

Power lines reported blown down.

Thunderstorm Wind, Huron

When
June 10, 1:09 PM EST
Where
Huron County, 0.69 mi S of Berne
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.840, -83.270

Power poles and wires reported down.

Thunderstorm Wind, Huron

When
June 10, 1:10 PM EST
Where
Huron County, Elkton
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
43.820, -83.180

A barn collapsed from the wind.

Thunderstorm Wind, Bay

When
June 10, 1:30 PM EST
Where
Bay County, 0.85 mi SW of Bay City
Measured
54 kt (62 mph) estimated gust
Reported by
Public
Coordinates
43.590, -83.890

Several reports of trees down.

Thunderstorm Wind, Huron

When
June 10, 1:31 PM EST
Where
Huron County, 2.07 mi N of Pinnebog
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
43.960, -83.100

Power poles snapped from the wind.

Thunderstorm Wind, Saginaw

When
June 10, 1:43 PM EST
Where
Saginaw County, 0.85 mi NW of Swan Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
43.390, -84.110

Wires reported down.

Thunderstorm Wind, Saginaw

When
June 10, 1:46 PM EST
Where
Saginaw County, 3.15 mi NNW of Swan Creek
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.420, -84.130

Multiple reports of trees and wires down.

Thunderstorm Wind, Saginaw

When
June 10, 2:04 PM EST
Where
Saginaw County, 2.81 mi S of Dice
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.430, -84.110

Dozens of trees reported down.

Thunderstorm Wind, Huron

When
June 10, 2:22 PM EST
Where
Huron County, 2.07 mi S of Huron City
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.000, -82.830

A few trees reported down.

Thunderstorm Wind, Genesee

When
June 10, 2:47 PM EST
Where
Genesee County, 0.86 mi SW of Flushing
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.060, -83.840

A tree was reported to be blown onto a house.

Thunderstorm Wind, Genesee

When
June 10, 2:50 PM EST
Where
Genesee County, 1.71 mi SW of Beecher
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
43.060, -83.720

Power lines reported down.

Thunderstorm Wind, Lenawee

When
June 10, 2:50 PM EST
Where
Lenawee County, 0.51 mi E of Cambridge Jct
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.050, -84.210

Numerous trees reported blown down.

Thunderstorm Wind, Genesee

When
June 10, 2:53 PM EST
Where
Genesee County, 1.01 mi W of Lakeside
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.830, -83.720

Large tree reported down on the road.

Thunderstorm Wind, Genesee

When
June 10, 2:54 PM EST
Where
Genesee County, 1.01 mi W of Mt Morris
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter
Coordinates
43.120, -83.700

A tree fell onto a house.

Thunderstorm Wind, Washtenaw

When
June 10, 2:56 PM EST
Where
Washtenaw County, 1.47 mi SSE of Chelsea
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.300, -84.010

A large tree fell onto a car.

Thunderstorm Wind, Livingston

When
June 10, 3:07 PM EST
Where
Livingston County, 1.68 mi WSW of Island Lake
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.470, -83.750

A tree fell onto the road.

Thunderstorm Wind, Livingston

When
June 10, 3:07 PM EST
Where
Livingston County, 0.51 mi W of Brighton
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.530, -83.780

Numerous six inch diameter tree branches reported down.

Thunderstorm Wind, Lapeer

When
June 10, 3:24 PM EST
Where
Lapeer County, 2.01 mi E of North Branch
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.230, -83.160

A tree was blown onto power line wires.

Thunderstorm Wind, Lapeer

When
June 10, 3:26 PM EST
Where
Lapeer County, 0.51 mi E of Attica
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.030, -83.160

Tree blown down onto a power pole.

Thunderstorm Wind, Oakland

When
June 10, 3:36 PM EST
Where
Oakland County, 1.47 mi NNE of Drayton Plains
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.720, -83.360

A large tree limb was reported down on the road.

Thunderstorm Wind, Oakland

When
June 10, 3:36 PM EST
Where
Oakland County, 1.71 mi SE of Bunny Run
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.750, -83.200

Multiple trees reported down.

Thunderstorm Wind, Oakland

When
June 10, 3:37 PM EST
Where
Oakland County, 2.05 mi SE of Lakeville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.800, -83.120

A large tree fell onto the road.

Thunderstorm Wind, Macomb

When
June 10, 3:45 PM EST
Where
Macomb County, 0.51 mi E of Romeo
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
42.800, -83.010

Wires reported blown down.

Thunderstorm Wind, Macomb

When
June 10, 3:45 PM EST
Where
Macomb County, 4.18 mi N of Romeo
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.860, -83.030

A tree was reported down.

Thunderstorm Wind, Sanilac

When
June 10, 3:47 PM EST
Where
Sanilac County, 4.09 mi NE of Brown City
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
43.260, -82.940

A couple of trees were snapped, with a church roof partially peeled off.

Thunderstorm Wind, Lapeer

When
June 10, 3:48 PM EST
Where
Lapeer County, 2.9 mi SW of Dryden
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
42.920, -83.160

Power lines reported blown down.

Thunderstorm Wind, Lenawee

When
June 10, 3:55 PM EST
Where
Lenawee County, 0.86 mi SW of Rome Center
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.940, -84.190

Numerous trees reported down.

Thunderstorm Wind, Oakland

When
June 10, 4:01 PM EST
Where
Oakland County, 0.86 mi SE of Novi
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.470, -83.460

A large tree was uprooted.

Thunderstorm Wind, Washtenaw

When
June 10, 4:08 PM EST
Where
Washtenaw County, 0.51 mi W of Manchester
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
42.150, -84.040

A 14 inch diameter tree was blown over. Power lines were also reported down, with a power pole snapped.

Thunderstorm Wind, Washtenaw

When
June 10, 4:15 PM EST
Where
Washtenaw County, 0.86 mi NW of Ann Arbor
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.290, -83.740

A large tree limb was reported down.

Thunderstorm Wind, Washtenaw

When
June 10, 4:16 PM EST
Where
Washtenaw County, 1.47 mi NNW of Ann Arbor
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.300, -83.740

A tree was reported down.

Thunderstorm Wind, Washtenaw

When
June 10, 4:19 PM EST
Where
Washtenaw County, 2.65 mi ENE of Benton
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.130, -83.800

A tree fell onto the road.

Thunderstorm Wind, Washtenaw

When
June 10, 4:19 PM EST
Where
Washtenaw County, 0.51 mi W of Ann Arbor Arpt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
42.220, -83.740

Thunderstorm Wind, Washtenaw

When
June 10, 4:21 PM EST
Where
Washtenaw County, 1.47 mi SSE of Ann Arbor
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.260, -83.720

Large tree reported down on the road.

Thunderstorm Wind, Wayne

When
June 10, 4:35 PM EST
Where
Wayne County, 0.18 mi NE of Grosse Ile Nas
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.102, -83.147

Trees reported down.

Hail, Wayne

When
June 10, 4:49 PM EST
Where
Wayne County, 3.06 mi W of Hamtramck
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
42.380, -83.110

Thunderstorm Wind, St. Clair

When
June 10, 5:22 PM EST
Where
St. Clair County, 2.31 mi NNW of Roberts Lndg
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.700, -82.540

A tree was reported down.

Hail, Macomb

When
June 10, 5:25 PM EST
Where
Macomb County, 3.16 mi NNW of New Baltimore
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.720, -82.760

Thunderstorm Wind, Wayne

When
June 10, 5:42 PM EST
Where
Wayne County, 1.23 mi NE of Grosse Pt Woods
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.440, -82.900

Several large trees were blown down, as well as additional tree branches down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2020Every state in 2020This day in weather historyWarnings in Michigan, June 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 894913, 894914, 894915, 894916, 900680, 900682, 900684, 894917, 894920, 894918, 894919, 900691, 900701, 894921, 900702, 900704, 900706, 900707, 900710, 900711, 900713, 900714, 900716, 900718, 900734, 900736, 900738, 900739, 900743, 900741, 900742, 900745, 900747, 900748, 900749, 900750, 900751, 900752, 900753, 900756, and more.